How oxycodone can affect your eating habits and physical appearance

Using painkillers at some point in your life might be necessary, if you are experiencing painful symptoms you couldn’t cope with others. However, when you are prolonging their use, rather unnecessarily, it can become a harmful habit, and dealing with an actual addiction is possible.

Oxycodone is usually one of the most popular opioid painkillers prescribed. The pain numbing effects experienced make oxycodone a go-to option for someone who deals with various health-related issues. If you’ve been taking this type of medication for a while now, you might have already started to see the repercussions.

Without you realizing it, these drugs could be affecting your eating habits, and your physical appearance has probably had to suffer as well. Here are a few details you should know about on the subject:

Oxycodone abuse and its impact on weight

Using oxycodone long-term can affect a wide variety of areas, starting with the way you feel and think and up to your dietary habits.

If you’ve noticed an unexpected weight loss or weight gain recently, the root of the problem might have something to do with the oxycodone addiction you’ve developed.

Substance abuse, in general, is often linked to improper nutrition. Not eating enough or choosing foods that are poor in nutrients can happen when you’re on painkillers.

Moreover, some substances also suppress your appetite and even disrupt neuroendocrine and metabolic regulation, while others trigger an increase in appetite.

Losing or gaining too much weight are both equally worrying issues, and if you’ve been abusing oxycodone, this might be what has been preventing you from paying attention to what you are eating on the daily. Leaving this problem unattended will only negatively influence your appearance and health even further.

Affected fitness and activity levels

Getting out of shape is also likely to happen if you have a painkiller addiction problem. Besides the negligent eating habits mentioned above, your energy levels can fluctuate, triggering a less satisfying fitness level overall.

The lethargy and sleepiness sensations caused by painkiller abuse naturally make you less motivated to work out, and prevent you from staying as active as you need to be healthy and to maintain your good shape. Over time, your general physical appearance will likely worsen.

Other common side effects

While the effects oxycodone can have on the way you look are concerning enough, there are several other side-effects that cannot be neglected. Some of the things that you might frequently experience are:

  • Headaches
  • Dizziness
  • Stomach pain
  • Dry mouth
  • Breathing difficulties
  • Nausea

The topic of oxycodone is a rather complex one. There are multiple factors that need to be addressed here, but the details highlighted here clearly show what developing an addiction to this type of painkiller can do to your health and appearance.

Managing to cut out certain substances isn’t easy, if you’ve become used to taking them regularly, that’s why you are advised to pursue an optimal addiction treatment plan. By following the right steps, you’ll be able to reach your desired results.